Heavy Rain, Clarion
- When
- July 9, 1:00 PM EST to 1:30 PM EST
- Where
- Clarion County, Clarion
- Reported by
- Law Enforcement
- Coordinates
- 41.220, -79.400
Law enforcement estimated 2 inches of rain fell in one half hour in downtown Clarion.
A strong cold front moving across western Pennsylvania produced scattered thunderstorms with very heavy rain. Flash flooding occurred across parts of western Pennsylvania and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A strong cold front moving across western Pennsylvania produced scattered thunderstorms with very heavy rain. Flash flooding occurred across parts of western Pennsylvania and northern West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 9, 12:59 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 159 PM EDT FRI JUL 9 2010 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA TODAY AND THIS EVENING...BRINGING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THE WEEKEND INTO EARLY NEXT WEEK...BRINGING DRY AND SEASONABLE CONDITIONS. && .NEAR TERM /THROUGH SATURDAY/... A COLD FRONT ENTERING EASTERN OHIO THIS AFTN WILL MOVE EAST INTO WESTERN PA LATE THIS AFTN/EARLY EVENING...AND INTO WESTERN MD BY MIDNIGHT. SHWR/TSTM ACTIVITY IS INCREASING AHEAD OF THE FRONT AND THIS TREND WILL CONTINUE THROUGH THE LATE AFTN AS THE FRONT MAKES ITS CROSSING. SOME OF THE SHWRS WILL BE LOCALLY HEAVY. EXPECT AREAL AVERAGE RAINFALL AMOUNTS OF 0.50 TO 1.25 INCHES. WITH DEEP LAYER SHEAR SOMEWHAT LIMITED...DO NOT EXPECT ORGANIZED STRONG/SEVERE TSTMS...WITH PERHAPS GUSTY WINDS WITH THE STRONGER STORMS. PRECIP WILL DIMINISH WEST TO EAST TNGT AS THE FRONT EXITS...WITH EASTERN OHIO MAINLY DRY BY MIDNIGHT...AND WESTERN PA MAINLY DRY BY SATURDAY MORNING. CONCERNING POST FRONTAL FOG DEVELOPMENT SATURDAY MORNING...MODEL PROFILES CONTINUE TO INDICATE STRATUS DEVELOPMENT WOULD BE MORE FAVORABLE OVER FOG DUE TO SURFACE LAYER WIND SPEEDS 5-8 MPH...THUS WILL LINGER SOME CLOUDS POST-FRONTAL PASSAGE IN LIEU OF FOG. SKIES WILL CLEAR SATURDAY AFTN AS HIGH PRESSURE BUILDS IN. LESS HUMID CONDITIONS WILL PREVAIL SATURDAY...WITH HIGH TEMPERATURES CLOSE TO NORMAL. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL RESULT IN DRY CONDITIONS. A WEAK RIPPLE IN THE UPPER LEVEL FLOW MAY CLIP THE AREA FROM THE NORTH ON SUNDAY...BUT THINK THIS WILL PRODUCE SOME MID LEVEL CLOUDS AT MOST. THE NEXT FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON MONDAY...BUT THINK SIGNIFICANT LIFT WILL REMAIN WEST THROUGH MONDAY AFTN...THUS WILL KEEP CONDITIONS DRY WITH SOME INCREASING CLOUDS MONDAY AFTN. NEAR NORMAL TEMPERATURES WILL PREVAIL THROUGH SUNDAY...WARMING TO AROUND 5 DEGREES ABOVE NORMAL MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE APPROACH OF NEXT FRONTAL SYSTEM WILL AFFECT THE REGION BY LATE MONDAY NIGHT. CHANCE SHOWERS AND THUNDERSTORMS LATER MONDAY NIGHT AND REMAIN THROUGH EARLY WEDNESDAY EVENING AS FRONTAL SYSTEM LINGERS IN THE AREA. MODELS DIFFER ON TIMING AND STRENGTH OF DISTURBANCES MOVING ALONG FRONT, BUT IN AGREEMENT FOR CHANCE OF SHOWERS THROUGH THAT PERIOD. SEASONAL TEMPERATURES THOUGH WEDNESDAY...THEN INCREASE TO ABOVE NORMAL VALUES THURSDAY AND FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS RAPIDLY INCREASING IN COVERAGE. MVFR CONDITIONS WITH ISOLATED IFR CONDITIONS IN SOME HEAVIER RAIN AREAS. COLD FRONT MOVES THOUGH THE AREA. AREAS OF MVFR CAN BE EXPECTED. TSTM COVERAGE WILL GENERALLY BE SCATTERED...WITH TEMPO GROUPS MENTIONED THIS AFTN/EARLY EVENING. SHWRS WILL DECREASE THIS EVENING/OVERNIGHT AS THE FRONT MOVES EASTWARD WITH STRATUS AND 5-6 MI VSBY RESTRICTIONS. RESIDUAL SHOWERS AND RESTRICTIONS WILL END SATURDAY MORNING AS THE COLD FRONT EXITS TO THE EAST. HIGH PRESSURE WILL BRING VFR TO THE REGION SATURDAY AFTERNOON THROUGH MONDAY. THE NEXT FRONTAL SYSTEM IS FORECAST AFFECT THE AREA MONDAY NIGHT THROUGH MIDWEEK BRINGING SHOWERS AND POTENTIAL RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT FRI JUL 9 2010 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-100815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 410 AM EDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 143 PM EDT FRI JUL 9 2010 PAZ007>009-013>016-020>023-029>032-WVZ001>004-012-021-022-091930- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG... FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 143 PM EDT FRI JUL 9 2010 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF A COLD FRONT THROUGH 330 PM. THE STRONGER STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED HAIL...AND RAINFALL OF OVER 1 INCH WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS...AS WELL AS LOCALIZED FLOODING OF POOR DRAINAGE AREAS. OHZ039>041-048>050-057>059-068-069-091930- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 143 PM EDT FRI JUL 9 2010 A COLD FRONT WILL PUSH INTO EASTERN OHIO THROUGH 330 PM...WITH SHOWERS AND THUNDERSTORMS INCREASING. THE STRONGER STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED HAIL...AND RAINFALL OF OVER 1 INCH WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS...AS WELL AS LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
The Pittsburgh radar (KPBZ), 103 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
4 flash flood, 2 heavy rain. Local standard time, as filed.
Law enforcement estimated 2 inches of rain fell in one half hour in downtown Clarion.
A trained spotter measured 3.30 inches of rain in one hour near Rimersburg.
An NWS employee reported flashing flooding with over a foot of water running across I-376 between mile markers 63 and 64.
Emergency management reported flash flooding in New Kensington with Pucketa Creek flooding Seventh Street and closing the roadway.
Emergency management reported flash flooding in downtown Calrion with North 5TH Street and South Street closed.
The Fire Deparment reported Harkins Mill Road Road in New Sewickley Township closed due to flash flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248827, 248830, 248816, 248817, 248824, 248809.